On embeddings of minimum dimension of PG(n,q)×PG(n,q)

John Sheekey, Michel Lavrauw, Corrado Zanella

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)


A construction is given of an embedding of PG(n−1,q)×PG(n−1,q) into PG(2n−1,q), i.e. of minimum dimension, and it is shown that the image is a nonsingular hypersurface of degree n. The construction arises from a scattered subspace with respect to a Desarguesian spread in PG(2n−1,q). By construction there are two systems of maximum subspaces (in this case (n−1)-dimensional) which cover this hypersurface. However, unlike the standard Segre embedding, the minimum embedding constructed here allows another n−2 systems of maximum subspaces which cover this embedding. We describe these systems and study the stabiliser of these embeddings. The results can be considered as a generalization of the properties of the hyperbolic quadric Q+(3,q).
Original languageEnglish
Pages (from-to)427-440
JournalDes. Codes Cryptogr.
Issue number2
Publication statusPublished - 2015


  • Finite geometry
  • Segre variety
  • Embeddings
  • Scattered spaces
  • Linear sets
  • Product spaces


Dive into the research topics of 'On embeddings of minimum dimension of PG(n,q)×PG(n,q)'. Together they form a unique fingerprint.

Cite this